Texas, 2022

Flash Flood and Damaging Winds in Texas, July 14 to 15, 2022

July 14 to 15, 2022 · NWS CRP · 3 events in 1 county or zone

Thunderstorms produced damaging winds and locally heavy rainfall over Victoria. The winds blew down a tree over the road in Mission Valley and heavy rain caused flooding of streets on the northwest side of Victoria.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Thunderstorms produced damaging winds and locally heavy rainfall over Victoria. The winds blew down a tree over the road in Mission Valley and heavy rain caused flooding of streets on the northwest side of Victoria.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 14, 2:41 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 14, 2:41 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
341 PM CDT Thu Jul 14 2022

.SHORT TERM (Tonight through Friday Night)...

Energy associated with an inverted trough has resulted in some
showers offshore and South of the area so far today. An additional
area of energy associated with a shortwave on the eastern periphery
rounding a Rocky Mountain high is causing showers and thunderstorms
across eastern TX which is expected to continue moving southwestward
today and this evening some of which may become strong.

Expecting isolated showers and thunderstorms to continue their
southwest march across the Victoria Crossroads and across South
Texas possibly making it to La Salle and Webb counties. Storm and
rain chances tonight are best for the offshore waters and coastal
areas. Tomorrow, with PWAT's near 2.0 inches and any leftover
energy could result in isolated showers once again across the
region.

Temperatures this afternoon will top out in the 90s with low 100s
out west. A Heat Advisory is in effect mostly for La Salle and Webb
counties this afternoon as heat indices will be near 110. Tomorrow
is looking cooler and heat indices are not expected to reach
advisory conditions but will in the 105-109 range.

&&

.LONG TERM (Saturday through Thursday)...

Not much change in the long term. The areas of vort max aloft in the
mid-levels will sag south through the day on Saturday. Although a
couple showers and thunderstorms aren't out of the question in the
morning over the waters and Coastal Bend, only included slight
chances over the Victoria Crossroads where moisture is greatest.
Ridging will return as the dominant pattern from the high pressure
system over the Four Corners Saturday afternoon through Sunday.
During this time frame, PWATs are expected to decrease to around
1.5" (below normal), leading to dry conditions.

By Monday, the high pressure system moves slightly northwest and
allows for a potential inverted shortwave trough to extend over
South Texas from east Mexico and the southwestern Gulf of Mexico.
The greatest uncertainty for Monday through Tuesday is whether there
will be enough moisture return. The GFS is the wetter solution with
a more amplified trough and PWATs climbing to near 2.0" by Monday
evening, whereas the ECMWF limits to around 1.75". However, neither
show much in the case of rainfall with majority focused over the
water if at all. Left less than 15% PoPs Monday and Tuesday, however
if moisture increases and/or the mid-level feature becomes more
pronounced, this may need to be increased.

Through the day on Wednesday the trough will be progressing
northwestward across the Rio Grande with high pressure settling
through the rest of the day and Thursday.

Heat index values will generally range from 105 to 109 Saturday
through Monday with a few locations over the southern Coastal Bend
briefly touching 110. Dewpoints increase midweek which may result in
Heat Advisory conditions with heat index values ranging from 110 to
114 in the afternoons Tuesday through Thursday.

&&

.MARINE...

Moderate southerly flow this afternoon will relax to weak flow
overnight and increases to weak to moderate tomorrow. Isolated to
scattered showers and thunderstorms will be possible offshore
tonight and tomorrow. Weak to moderate onshore flow Saturday
morning will become moderate Saturday night. Weak to moderate flow
returns Sunday morning before moderate onshore flow persists
Sunday night through Wednesday. Occasional moderate to strong flow
could lead to brief periods of Small Craft Advisory conditions
Tuesday night through Thursday. Isolated showers and thunderstorms
will be possible Friday night and Saturday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  92  77  96  77  /  30  40  10  10   0
Victoria          74  94  75  97  75  /  20  40  10  20   0
Laredo            78 100  77 103  77  /  10  10  10  10   0
Alice             73  97  73 101  74  /  20  30  10  10   0
Rockport          79  94  81  94  81  /  30  30  10  20   0
Cotulla           78 103  78 104  77  /  30  20  10  10   0
Kingsville        75  96  75  98  75  /  30  30  10  10   0
Navy Corpus       81  93  81  94  81  /  30  30  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 7 PM CDT this evening For the following
     zones: Inland Kleberg...Inland Nueces...Jim Wells...La
     Salle...Webb.

GM...None.

&&

BF/80...SHORT TERM
EMF/94...LONG TERM
Hazardous weather outlook, Jul 14, 3:43 AM CST, 12 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
443 AM CDT Thu Jul 14 2022

TXZ229>234-239>247-342>347-442-443-447-150945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
443 AM CDT Thu Jul 14 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat index values are expected to reach 105 to 110 today. A Heat
Advisory is in effect this afternoon for portions of South Texas.

Isolated thunderstorms will be possible today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Heat Index values of 105 to 110 degrees are possible each afternoon
Friday through Monday. Heat index values from 110 to 113 degrees
will be possible over the coastal plains and Brush Country during
the afternoon Tuesday and Wednesday.

Isolated thunderstorms will be possible mainly over the
coastal plains Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-150945-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
443 AM CDT Thu Jul 14 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible over the Coastal Waters
today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Isolated thunderstorms will be possible over the coastal waters
Friday and Friday night.

Small Craft Advisory conditions will be possible Tuesday night over
the Gulf waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

HA/TMT

In the hours before

Special weather statement, Jul 14, 2:55 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
355 PM CDT Thu Jul 14 2022

TXZ233-234-246-142130-
Victoria TX-Inland Refugio TX-Goliad TX-
355 PM CDT Thu Jul 14 2022

...A strong thunderstorm will impact portions of southwestern
Victoria, northeastern Goliad and north central Refugio Counties
through 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oak Village, or 9 miles northwest of McFaddin, moving southwest at 10
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fannin, Schroeder, Coleto Creek Park and Oak Village.

This includes the following highways...
 US Highway 183 between mile markers 646 and 652.
 US Highway 59 between mile markers 642 and 662.
 US Highway 77 between mile markers 584 and 596, and near mile marker
606.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2885 9727 2873 9694 2845 9711 2855 9742
TIME...MOT...LOC 2055Z 033DEG 8KT 2864 9713

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

FORINASH
Special weather statement, Jul 14, 3:21 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
421 PM CDT Thu Jul 14 2022

TXZ234-347-142200-
Coastal Calhoun TX-Victoria TX-
421 PM CDT Thu Jul 14 2022

...Strong thunderstorms will impact portions of north central Calhoun
and central Victoria Counties through 500 PM CDT...

At 421 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Fordtran to near Edna to 8
miles north of Blessing. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Victoria, Guadalupe, Fordtran, Victoria Colony Creek Country Club,
Wood Hi, Mission Valley, Victoria Detar Hospital North, Nursery,
Victoria Riverside Park, Victoria College, Victoria Mall, Brentwood
Subdivision, Inez, Salem, Victoria Regional Airport, Telferner, Ball
Airport Area and Downtown Victoria.

This includes the following highways...
 US Highway 59 between mile markers 624 and 638.
 US Highway 77 between mile markers 560 and 580.
 US Highway 87 between mile markers 796 and 818.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2906 9694 2902 9683 2892 9679 2889 9673
      2885 9670 2882 9672 2875 9667 2872 9663
      2871 9641 2869 9642 2868 9657 2869 9656
      2871 9665 2870 9667 2868 9665 2870 9668
      2868 9672 2884 9719 2890 9726 2910 9698
TIME...MOT...LOC 2121Z 021DEG 17KT 2914 9713 2901 9664 2900 9624

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

FORINASH
Special weather statement, Jul 14, 3:39 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
439 PM CDT Thu Jul 14 2022

TXZ232-233-142230-
Bee TX-Goliad TX-
439 PM CDT Thu Jul 14 2022

...A strong thunderstorm will impact portions of Goliad and central
Bee Counties through 530 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goliad, moving west at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goliad, Weesatche, Weser, Ander, Berclair and Charco.

This includes the following highways...
 US Highway 183 between mile markers 628 and 652.
 US Highway 59 between mile markers 662 and 690.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2892 9739 2890 9737 2889 9735 2890 9734
      2889 9733 2854 9730 2842 9753 2846 9770
      2867 9778 2892 9743
TIME...MOT...LOC 2139Z 089DEG 21KT 2862 9743

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

FORINASH
Special weather statement, Jul 14, 4:01 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
501 PM CDT Thu Jul 14 2022

TXZ233-234-247-347-142300-
Coastal Calhoun TX-Inland Calhoun TX-Victoria TX-Goliad TX-
501 PM CDT Thu Jul 14 2022

...Strong thunderstorms will impact portions of north central
Calhoun, Victoria and northeastern Goliad Counties through 600 PM
CDT...

At 501 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lolita to near Edna to near Inez to near
Victoria Mall to Ander. Movement was south at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Victoria, Goliad, Guadalupe, Fannin, Victoria Colony Creek Country
Club, Weesatche, Weser, Nursery, Victoria Riverside Park, Victoria
College, Victoria Mall, Saxet Lakes, Brentwood Subdivision, Inez,
Telferner, Downtown Victoria, Schroeder, Dacosta, Ander and Wood Hi.

This includes the following highways...
 US Highway 183 between mile markers 628 and 648.
 US Highway 59 between mile markers 624 and 672.
 US Highway 77 between mile markers 568 and 594.
 US Highway 87 between mile markers 798 and 828.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2871 9662 2870 9661 2870 9643 2871 9642
      2870 9641 2869 9642 2869 9656 2865 9684
      2859 9709 2856 9748 2888 9748 2892 9742
      2887 9730 2895 9719 2900 9682 2892 9679
      2885 9670 2882 9672 2871 9664 2872 9641
TIME...MOT...LOC 2201Z 011DEG 14KT 2885 9657 2895 9662 2895 9682 2892
9703 2887 9731

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

FORINASH

The radar

The Austin/San Antonio radar (KEWX), 121 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Victoria

When
July 14, 4:01 PM CST to 4:06 PM CST
Where
Victoria County, 0.6 mi E of Mission Vly
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
28.900, -97.190

Law enforcement reported a tree fallen blocking a roadway near Mission Valley.

Thunderstorm Wind, Victoria

When
July 14, 4:09 PM CST to 4:13 PM CST
Where
Victoria County, 1.51 mi NNW of (Vct)victoria Rgnl A
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
28.870, -96.930

Victoria Airport ASOS measured a gust to 58 mph.

Flash Flood, Victoria

When
July 15, 8:13 AM CST to 8:43 AM CST
Where
Victoria County, 4.8 mi NNW of Victoria to 3.64 mi SE of Nursery
Cause
Heavy Rain
Reported by
Public
Coordinates
28.860, -97.020

Broadcast meteorologist shared a public photo of street flooding in northwest Victoria.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048208, 1048209, 1048207.